Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Nov 26, 2007, 10:39 PM EST for 6 counties in Michigan. It took effect at Nov 27, 2007, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2007, 10:39 PM EST (03:39 UTC)
- In effect from
- Nov 27, 2007, 7:00 AM EST
- Expired
- Nov 27, 2007, 3:54 PM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 270339 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1039 PM EST MON NOV 26 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM UNTIL 4 PM EST TUESDAY... .A LOW PRESSURE SYSTEM WILL MOVE EAST SOUTHEAST ACROSS THE NORTHERN GREAT LAKES REGION TUESDAY. WINDS WILL INCREASE TUESDAY MORNING AND GUSTS TO 45 TO 50 MPH ARE EXPECTED IN CLOSE PROXIMITY TO THE LAKE MICHIGAN SHORELINE FROM TUESDAY MORNING THROUGH MID AFTERNOON TUESDAY. MIZ037-043-050-056-064-071-271145- /O.NEW.KGRR.WI.Y.0010.071127T1200Z-071127T2100Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1039 PM EST MON NOV 26 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY. SOUTHWEST WINDS WILL GRADUALLY VEER TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH FROM TUESDAY MORNING THROUGH MID AFTERNOON TUESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAURENS
3 follow-up statements
000 WWUS73 KGRR 270838 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 AM EST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM UNTIL 4 PM EST TUESDAY... .A LOW PRESSURE SYSTEM WILL MOVE EAST SOUTHEAST ACROSS THE NORTHERN GREAT LAKES REGION TODAY. WINDS WILL GRADUALLY INCREASE THIS MORNING AND GUSTS TO 45 TO 50 MPH ARE EXPECTED IN CLOSE PROXIMITY TO THE LAKE MICHIGAN SHORELINE FROM MID TO LATE MORNING THROUGH MID AFTERNOON. MIZ037-043-050-056-064-071-271645- /O.CON.KGRR.WI.Y.0010.071127T1200Z-071127T2100Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 338 AM EST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. SOUTHWEST WINDS WILL GRADUALLY VEER TO THE WEST NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH FROM MID TO LATE MORNING THROUGH MID AFTERNOON. THE HIGHEST GUSTS ARE EXPECTED RIGHT ALONG THE LAKE MICHIGAN SHORELINE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAURENS
000 WWUS73 KGRR 271540 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 AM EST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY... .A LOW PRESSURE SYSTEM IN EASTERN LAKE SUPERIOR AT 11 AM WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES REGION THIS AFTERNOON. WINDS GUSTS OF 45 TO 55 MPH ALONG THE IMMEDIATE LAKESHORE AREAS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON AS THE LOW MOVES INTO ONTARIO CANADA. MIZ037-043-050-056-064-071-272100- /O.CON.KGRR.WI.Y.0010.000000T0000Z-071127T2100Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1040 AM EST TUE NOV 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS IN THE 45 TO 55 MPH RANGE WILL GRADUALLY DECREASE TO 5 TO 15 MPH AND SHIFT TO THE NORTHWEST BY EARLY EVENING AS A HIGH PRESSURE SYSTEM BUILDS INTO THE WESTERN GREAT LAKES. THE HIGHEST GUSTS ARE EXPECTED RIGHT ALONG THE LAKE MICHIGAN SHORELINE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWH
000 WWUS73 KGRR 272054 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 PM EST TUE NOV 27 2007 ...WINDS WILL CONTINUE TO DIMINISH THIS EVENING... .AS WINDS DIMINISH THROUGH THE EVENING THEY WILL BECOME NORTHWEST AND THEN SHIFT AROUND TO LIGHT SOUTHEAST WINDS BY MORNING AS ANOTHER APPROACHING LOW PRESSURE SYSTEMS APPROACHES THE WESTERN GREAT LAKES. MIZ037-043-050-056-064-071-272200- /O.CAN.KGRR.WI.Y.0010.000000T0000Z-071127T2100Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 354 PM EST TUE NOV 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WINDS WILL LIKELY INCREASE AGAIN WEDNESDAY AS ANOTHER IN A SERIES OF LOW PRESSURE SYSTEMS TRACKS ACROSS THE GREAT LAKES REGION. $$ MWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:30 PM EST, 9 minutes earlier.
Area forecast discussion, Nov 26, 10:30 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 PM EST MON NOV 26 2007 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(300 PM EST MON NOV 26 2007) A LOW PRESSURE SYSTEM MOVING FROM THE OHIO VALLEY TO NEAR PITTSBURGH TONIGHT WILL CAUSE OVERRUNNING LIGHT SNOW SOUTHEAST OF A LINE FROM LANSING TOO KALAMAZOO THROUGH THIS EVENING. PRECIPITATION WILL MOVE OUT OF THE AREA THIS EVENING AND FAIR WEATHER WILL PREVAIL ON TUESDAY FOR MOST OF SOUTHWEST LOWER MICHIGAN. THE EXCEPTION WILL BE A CHANCE FOR SNOW NORTH OF A LINE FROM PENTWATER TO MOUNT PLEASANT. THIS AREA WILL BE AFFECTED BY A WEAK LOW PRESSURE SYSTEM MOVING FROM NORTHERN MINNESOTA TO THE EASTERN UPPER PENINSULA ON TUESDAY AFTERNOON. THERE WILL BE A TRAILING COLD FRONT THAT WILL MOVE THROUGH THE STATE ON TUESDAY. THE COLD FRONT WILL USHER COOLER AIR INTO THE STATE BRINGING A CHANCE FOR LAKE EFFECT SNOW ACROSS THE AREA WEDNESDAY AFTERNOON INTO THURSDAY. && .SHORT TERM...(1030 PM EST MON NOV 26 2007) AFTER COORD WITH APX HAVE DECIDED TO HOIST A WIND ADVISORY FOR TOMORROW FOR OUR LAKESHORE COUNTIES. MODEL WIND FIELDS ARE QUITE IMPRESSIVE TOMORROW MORNING INTO TOMORROW AFTERNOON AND I EXPECT WIND GUSTS OF 45 TO 50 MPH NEAR THE LAKE MI SHORELINE. HIGHEST WIND GUSTS ARE ANTICIPATED BETWEEN 14Z AND 20Z TUE. ALSO HAVE OPTED TO UPGRADE TO A GALE WARNING. A GALE WATCH WILL ALSO LIKELY BE REQUIRED FOR WED WHEN IT SHOULD BE EVEN WINDIER ACROSS OUR CWFA. WILL UPDATE ALL NECESSARY NDFD GRIDS FOLLOWED BY PRODUCT ISSUANCE BETWEEN 0330Z AND 04Z THIS EVENING. && .LONG TERM...(322 PM EST MON NOV 26 2007) MAIN PLAYERS IN THE LONG TERM FORECAST PERIOD WHICH RUNS FROM WEDNESDAY NIGHT THROUGH NEXT SUNDAY...ARE A COLD FRONT THAT MOVES THROUGH THE AREA WEDNESDAY NIGHT AND A STRONG SYSTEM THAT TRAVERSES THE SOUTHERN GREAT LAKES LATE NEXT WEEKEND. IT APPEARS TO BE A COLD PERIOD...AS THE GFS INDICATES BELOW ZERO C TEMPS AT 850MB/S THROUGH THE PERIOD. USED THE GFS MAINLY FOR GUIDANCE IN THE LONG TERM. HAVE SNOW MENTIONED WITH THE PASSAGE OF THE COLD FRONT WEDNESDAY NIGHT WHICH SHOULD FEATURE SYNOPTIC SNOW SWITCHING TO LAKE EFFECT OVERNIGHT. THURSDAY INTO THURSDAY NIGHT EXPECTING LAKE EFFECT SNOW WITH DELTA T/S AROUND 20 DEGREES C AT 18Z THURS. ANOTHER WEAK SYSTEM SLIDES THROUGH THE AREA FRIDAY AND FRIDAY NIGHT PULLING DOWN ANOTHER SURGE OF SOME COLDER AIR. DELTA T/S FRIDAY NIGHT LOOK TO BE IN EXCESS OF 20 DEGREES C ONCE AGAIN. HAVE SNOW SHOWERS MENTIONED. STRONGER SYSTEM FOR SUNDAY SHOULD HAVE A FAIRLY TIGHT BAROCLINIC ZONE IN PLACE. 850MB TEMPS AT 18Z ON SUN RANGE FROM -8 C IN THE NORTHERN CWA...TO AROUND ZERO IN THE SOUTH. COULD SEE A MIX OF PRECIPITATION WITH THIS SYSTEM. AT THIS POINT...LOOKS LIKE CENTRAL LOWER COULD SEE SOME ACCUMULATING SNOW...BUT ITS AWFULLY EARLY. ANY VARIATION IN TRACK OR INTENSITY COULD SIGNIFICANTLY ALTER THINGS. && .AVIATION...(200 PM EST MON NOV 26 2007) RADAR SHOWS THE BACK EDGE OF THE STEADIER PCPN MOVING INTO NORTHERN INDIANA. AHEAD OF THAT...VISIBILITIES ARE AOB 1SM IN SNOW. THAT WILL CONTINUE THROUGH THE AFTERNOON BEFORE VISIBILITIES RISE. CIGS SHOULD ALSO RISE ABOVE 1K FT BY EARLY EVENING TOO. COLDER AND SOMEWHAT DRIER AIR WILL MOVE BACK INTO THE REGION LATE TONIGHT. THAT WILL RESULT IN HIGHER VISIBILITIES AND CIGS. && .MARINE...(330 PM EST MON NOV 26 2007) GALE WARNING NOW IN EFFECT THROUGH TUESDAY AFTERNOON. && .HYDROLOGY...(333 AM EST MON NOV 26 2007) NOT SEEING ENOUGH QPF NEXT 72 HOURS TO CAUSE ANY HYDRO CONCERNS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....WIND ADVISORY IN EFFECT FOR ALL OF OUR LAKESHORE COUNTIES FROM 7 AM THROUGH 4 PM TUESDAY. LM...GALE WARNING IN EFFECT ST JOSEPH TO MANISTEE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. && SYNOPSIS: MWH SHORT TERM: LAURENS LONG TERM: 93 AVIATION: 93 MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Nov 26, 6:03 AM EST, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 603 AM EST MON NOV 26 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 603 AM EST MON NOV 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW IS EXPECTED ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING FOR LOCATIONS ALONG AND SOUTH OF A KALAMAZOO TO LANSING LINE...INCLUDING BATTLE CREEK...MASON AND JACKSON. AN INCH OR TWO OF SNOW IS POSSIBLE AS AN AREA OF LOW PRESSURE MOVES THROUGH THE OHIO VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL BE POSSIBLE AGAIN MID WEEK AS A COLD FRONT SWEEPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-271115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 603 AM EST MON NOV 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL BE HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN BOTH TODAY AND TONIGHT WITH WAVES IN EXCESS OF 4 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WAVES WILL CONTINUE INTO TUESDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
In the hours before
Local storm report, Nov 26, 6:13 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
613 PM EST MON NOV 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM SNOW LANSING 42.71N 84.55W
11/26/2007 M1.4 INCH INGHAM MI TRAINED SPOTTER
0.24 INCHES LIQUID.
&&
MKALEMBKLocal storm report, Nov 26, 7:51 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
751 PM EST MON NOV 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM SNOW 2 NE BATH 42.84N 84.42W
11/26/2007 M1.6 INCH CLINTON MI TRAINED SPOTTER
&&
MKALEMBKNearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.